Alert archive / Nevada / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 9, NWS Elko, NV

July 22, 2012Nye County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jul 22, 2012, 6:41 PM PDT for Nye County, Nevada. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2012, 6:41 PM PDT (01:41 UTC)
Expired
Jul 22, 2012, 7:21 PM PDT
In force
40 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

County Nye County, NV

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
3659 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WUUS55 KLKN 230141
SVRLKN
NVC023-230230-
/O.NEW.KLKN.SV.W.0009.120723T0141Z-120723T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
641 PM PDT SUN JUL 22 2012

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 730 PM PDT

* AT 640 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER   
CENTRAL NYE COUNTY THIS STORM WAS LOCATED OVER   
STATE ROUTE 375 AND IS HEADING TOWARDS US HIGHWAY 6 NORTH OF WARM 
SPRINGS AND MOVING NORTH AT 25 MPH.

&&

LAT...LON 3846 11642 3848 11607 3817 11602 3819 11632
TIME...MOT...LOC 0141Z 168DEG 20KT 3825 11623

$$

RLC
1 follow-up statement
481 
WWUS55 KLKN 230221
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
721 PM PDT SUN JUL 22 2012

NVC023-230229-
/O.CAN.KLKN.SV.W.0009.000000T0000Z-120723T0230Z/
NYE NV-
721 PM PDT SUN JUL 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NYE COUNTY IS
CANCELLED...

THUNDERSTORM HAS WEAKENED BUT LIGHTNING AND GUSTY OUTFLOW WINDS TO 40
MPH ARE EXPECTED AS THE CELL MOVES NORTH TOWARDS US HIGHWAY 6 
NORTHWEST OF WARM SPRINGS.

&&

LAT...LON 3846 11642 3848 11607 3817 11602 3819 11632
TIME...MOT...LOC 0219Z 168DEG 20KT 3846 11629

$$

RLC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:27 PM PDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 22, 3:27 PM PDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
327 PM PDT SUN JUL 22 2012

.SYNOPSIS...ISOLATED THUNDERSTORMS HAVE ALREADY DEVELOPED TODAY OVER
CENTRAL AND EASTERN NEVADA. MORE THUNDERSTORMS ARE EXPECTED THIS EVENING.
ANOTHER ROUND OF THUNDERSTORM ACTIVITY EXPECTED MONDAY AND TUESDAY
AFTERNOONS.

&&

.SHORT TERM...THE REMAINDER OF TODAY THROUGH TUESDAY...THE
UPPER LEVEL PATTERN FEATURES A HIGH PRESSURE ANCHORED OVER THE
CENTRAL PLAINS...A DEEP LOW MOVING INTO WASHINGTON STATE AND A
SHORTWAVE OFF THE CALIFORNIA COAST. THE NAM12 CONTINUES TO PROJECT
WIDESPREAD AREAS OF NEGATIVE LIFTED INDICES AND CAPES ABOVE 500
J/KG THIS FORECAST PERIOD. THE PWS ARE SHEEPISH OVER THE CENTRAL
ZONES...RANGING FROM .40 TO .50 OF AN INCH. HOWEVER...ALONG THE
UTAH/NEVADA BORDER AND NORTHERN NYE COUNTY...THE NAM HAS THE PWS RANGING
BETWEEN .75 TO .95 OF AN INCH THIS EVENING. PROGGED SOUNDINGS
DEPICT CLASSIC INVERTED V SOUNDING FOR ELY WITH BASES NEAR 570
MB...A DEEP LAYER OF MOISTURE...AND CONVECTIVE TEMPS NEAR 86F.
MEANWHILE...THE ELKO SOUNDING HAS BASES NEAR 530 MB...A MUCH MORE
SHALLOW LAYER OF MIDLEVEL MOISTURE AND CONVECTIVE TEMP OF 91F. THE
MODEL DATA AND THE SATELLITE IMAGERY CLEARLY DEPICT A WELL DEFINED
MOISTURE GRADIENT. ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE
THE TOMORROW AND TUESDAY AFTERNOONS.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MODELS ARE IN DECENT
AGREEMENT. THERE ARE SOME FEATURE POSITIONING ISSUES CONTINUING TO
ARISE IN THE LATTER PART OF THE MODEL RUNS. THE GFS MODEL HAS INCHED
TOWARD THE ECMWF DRIER SOLUTION. BY TUESDAY NIGHT A SUBSTANTIAL
RIDGE OVER THE GREAT PLAINS WILL BE IN TRANSITION...RE-CENTERING
BACK TOWARDS AZ AND UT. AN UPPER LOW PRESSURE SYSTEM MOVE ALONG THE
U.S./CANADA BORDER...AND PLUNGE INTO THE NORTHEAST U.S. BY THURSDAY.
THIS IS A 24 HOUR FASTER SOLUTION CONCERNING THIS FEATURE WHICH
SHOULD ALLOW FOR QUICKER AMPLIFICATION OF THE NEXT RIDGE. WITH THE
GFS TREND TOWARD THE ECMWF...A DRIER SOLUTION FOR LATE NEXT WEEK IS
IN THE WORKS AS HIGH PRESSURE IS EXPECTED TO RE-CENTER EAST OF THE
4-CORNERS REGION. REMOVED MENTION OF THUNDERSTORMS TUESDAY
NIGHT...MADE ONLY MINOR CHANGES TO DRY/WET THUNDERSTORM COVERAGE
WEDNESDAY...AND ADDED NOCTURNAL TS FOR WEDNESDAY NIGHT. COULD NOT
READ IN ENOUGH CONSISTENCY TO ADJUST TS COVERAGE IN SUBSEQUENT
PERIODS HOWEVER INDICATIONS ARE AN EASTWARD TREND WITH LESSENING
COVERAGE THROUGH NEXT WEEKEND AS THE PREVIOUS FORECAST DEPICTS. HIGH
TEMPERATURES WILL GENERALLY BE IN THE LOW TO MID 90S...WITH THE
EXCEPTION OF WHITE PINE COUNTY WHERE DAILY THUNDERSTORM CHANCES MAY
LIMIT HIGHS TO THE UPPER 80S. LOWS WILL BE IN THE 50S.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT KWMC KEKO KELY AND KTPH
THROUGH MONDAY AFTERNOON. THUNDERSTORMS ARE EXPECTED ACROSS MOST OF
NEVADA THROUGH EARLY SUNDAY EVENING...AND AGAIN MONDAY AFTERNOON AND
EVENING. KEKO KELY AND KTPH WILL MOST LIKELY BE AFFECTED THROUGH
THIS EVENING...AND AGAIN MONDAY AFTERNOON AND EVENING. WINDS
EMANATING FROM THUNDERSTORMS WILL BE GUSTY TO AROUND 40 KTS.

&&

.FIRE WEATHER...THUNDERSTORMS HAVE ALREADY DEVELOPED
TODAY...PROVING TO BE A MIX OF DRY AND WET CELLS. THE MAIN FOCUS
OF THUNDERSTORM ACTIVITY HAS BEEN FROM JACKPOT TO EUREKA NEVADA. MORE
CONVECTION EXPECTED THIS EVENING. THUNDERSTORMS WILL REDEVELOP
MONDAY AND TUESDAY AFTERNOONS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR HUMBOLDT
COUNTY...NORTHERN ELKO COUNTY.

RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR NORTHEASTERN
NYE COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY.

&&

97/92/92/97
Hazardous weather outlook, Jul 22, 3:22 AM PDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
322 AM PDT SUN JUL 22 2012

NVZ030-031-231030-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
322 AM PDT SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TODAY AND TONIGHT.

WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ036-037-040-041-231030-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
322 AM PDT SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED DRY THUNDERSTORMS COMBINED WITH GUSTY OUTFLOW
WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS THROUGH MID WEEK WITH GUSTY
OUTFLOW WINDS...BUT EXPECT WET THUNDERSTORMS...SO DO NOT ANTICIPATE
CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, Jul 22, 2:47 PM PDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
247 PM PDT SUN JUL 22 2012

NVZ034-039-222230-
SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY
NV-
247 PM PDT SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 330 PM
PDT...

AT 245 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF RUBY VALLEY...MOVING
NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   RUBY VALLEY...CLOVER VALLEY

&&

LAT...LON 4093 11500 4074 11486 4060 11528 4074 11538
TIME...MOT...LOC 2146Z 227DEG 10KT 4069 11530
Special weather statement, Jul 22, 4:59 PM PDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
459 PM PDT SUN JUL 22 2012

NVZ040-230045-
NORTHWESTERN NYE COUNTY NV-
459 PM PDT SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 545
PM PDT...

AT 454 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES SOUTHEAST OF GABBS...MOVING NORTHEAST AT
15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN NYE COUNTY SOUTHEAST OF GABBS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3904 11769 3881 11716 3860 11764 3872 11781
TIME...MOT...LOC 2358Z 220DEG 12KT 3873 11765

PJS
Special weather statement, Jul 22, 5:07 PM PDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
507 PM PDT SUN JUL 22 2012

NVZ040-041-230045-
NORTHEASTERN NYE COUNTY NV-NORTHWESTERN NYE COUNTY NV-
507 PM PDT SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE COUNTY UNTIL 545 PM
PDT...

AT 501 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 27 MILES SOUTHEAST OF GILLMAN SPRINGS...MOVING
NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN NYE COUNTY...
  THE AREA SOUTH OF THE EUREKA LINE...
  POTTS...
  SEVEN MILE WASH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

FLOODING OF WASHES AND CANYONS IS POSSIBLE. TURN AROUND. DON'T DROWN.

&&

LAT...LON 3886 11664 3897 11682 3916 11666 3915 11589
TIME...MOT...LOC 0005Z 219DEG 7KT 3898 11666

BB
Special weather statement, Jul 22, 5:17 PM PDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
517 PM PDT SUN JUL 22 2012

NVZ037-230100-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
517 PM PDT SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LANDER COUNTY UNTIL 600
PM PDT...

AT 512 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KINGSTON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   GILLMAN SPRINGS...

FLOODING OF DRY WASHES...ROADS...AND CANYONS IS POSSIBLE. HIGH
PROFILE VEHICLES WILL HAVE TROUBLE WITH CROSSWINDS.

&&

LAT...LON 3953 11696 3937 11672 3916 11699 3915 11726
      3918 11729
TIME...MOT...LOC 0016Z 220DEG 18KT 3919 11713

BB
Special weather statement, Jul 22, 6:16 PM PDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
616 PM PDT SUN JUL 22 2012

NVZ037-040-230200-
NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
616 PM PDT SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER...
SOUTHWESTERN EUREKA AND NORTHERN NYE COUNTIES UNTIL 700 PM PDT...

AT 612 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF GILLMAN SPRINGS...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF SOUTHEASTERN LANDER AND SOUTHWESTERN EUREKA COUNTIES.

&&

LAT...LON 3948 11664 3928 11638 3903 11682 3916 11698
TIME...MOT...LOC 0115Z 224DEG 18KT 3917 11682

RLC
Special weather statement, Jul 22, 6:33 PM PDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
633 PM PDT SUN JUL 22 2012

NVZ040-041-230215-
NORTHEASTERN NYE COUNTY NV-NORTHWESTERN NYE COUNTY NV-
633 PM PDT SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE COUNTY UNTIL 715 PM
PDT...

AT 629 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 21 MILES NORTHEAST OF ROUND MOUNTAIN...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN NYE COUNTY...

DRY WASHES...CANYONS...AND LOW SPOTS WILL BE SUBJECT TO LOCALIZED
FLOODING. WINDS WILL CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES.

&&

LAT...LON 3912 11651 3892 11633 3873 11673 3888 11687
TIME...MOT...LOC 0133Z 234DEG 12KT 3886 11670

BB

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 5:07 PM PDTSpecial Weather StatementLKN38 min
Jul 22, 5:17 PM PDTSpecial Weather StatementLKN43 min
Jul 22, 5:23 PM PDTSevere Thunderstorm WarningLKNLander, Nye37 min
Jul 22, 6:16 PM PDTSpecial Weather StatementLKN44 min
Jul 22, 6:33 PM PDTSpecial Weather StatementLKN42 min
Jul 22, 8:49 PM PDTAreal Flood AdvisoryLKNEureka, Lander, Nye4 hr
Jul 23, 12:01 PM PDTSpecial Weather StatementLKNEureka29 min
Jul 23, 12:12 PM PDTSpecial Weather StatementLKNLander33 min
Jul 23, 12:44 PM PDTSpecial Weather StatementLKN31 min
Jul 23, 1:44 PM PDTSpecial Weather StatementLKN31 min
Jul 23, 1:49 PM PDTSpecial Weather StatementLKN26 min
Jul 23, 2:06 PM PDTSevere Thunderstorm WarningLKNNye24 min
Jul 23, 2:07 PM PDTSpecial Weather StatementLKNElko23 min
Jul 23, 2:12 PM PDTSpecial Weather StatementLKNNye33 min
Jul 23, 2:56 PM PDTSpecial Weather StatementLKN34 min
Jul 23, 3:04 PM PDTSpecial Weather StatementLKN26 min
Jul 23, 3:35 PM PDTSpecial Weather StatementLKNElko40 min
Jul 23, 3:45 PM PDTAreal Flood AdvisoryLKNEureka, Lander, Nye3 hr
Jul 23, 4:11 PM PDTSpecial Weather StatementLKN34 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.